MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO BRONCHOSCOPE 1.2C 3.8TP 600L

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO BRONCHOSCOPE 1.2C 3.8TP 600L
Model Number EB-1170K
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If additional information becomes available, a supplemental report will be filed with the new information.
 
Event or Problem Description
Pentax medical became aware of an event that occurred in the united states during cleaning after a procedure.The reported description from the pentax medical sales rep was that a brush was stuck/broken in the biopsy channel involving pentax medical video bronchoscope model eb-1170k, serial number (b)(4).The sales rep provided a response to our good faith effort via email on 27-aug-2021 stating that the brush that became stuck was a xograph single use channel cleaning brush, cs4010a.The customer owned endoscope was returned for evaluation on 19-aug-2021.During evaluation of the endoscope under service order (b)(4), the pentax medical service repair technician found an "accessory stuck in primary operational channel" confirming the customer complaint and documenting the following additional findings: broken accessory blocking biopsy t-piece, insertion tube mild crush at stage 3, insertion tube buckles at end of root brace, passed wet leak test, passed dry leak test, suction function not performed unit compromised, # 1 remote control button cover cracked, # 3 remote control button cover cracked, insertion tube mild crush at stage 1, insertion tube mild crush at stage 2.The device underwent repairs including the following components: o-rings and seals, insertion flex tube w/seg pb-free, bending rubber, distal end assy with tubes, distal attaching pin, segment steel braid, insertion/s-nipple attaching screw, o-ring(1.25x3.5), suction connection tube, o-ring(1.2x3.5), remote control button(1)pb_free, r.C.Button(3) pb-free.Model eb-1170k, serial number (b)(4) has been routinely serviced at a pentax facility since the device was put into service.Instructions for use(ifu), includes the following warning section "after using operational/cleaning accessories (e.G., forceps, needles, snares, brushes etc.) with the endoscope, carefully check that all accessories are intact and that no parts have fallen off and become lodged within the endoscope's instrument/suction channel.Furthermore, ensure that any therapeutic devices (e.G., clips, stents, etc.) passed through the channel are accounted for after use.On 06-apr-2016, pentax issued a u.S.Urgent field correction which is an ifu addendum for endoscopes with instrument channels.This addendum covers any operational/cleaning accessories and therapeutic devices which can become lodged in the endoscope's instrument channel.It reminds customers to carefully check that all accessories are intact, that no parts have fallen off and become lodged within the endoscope's instrument/suction channel and to ensure that any therapeutic devices (e.G., clips, stents, balloons, etc.) passed through the instrument channel and are accounted for after use.The endoscope is pending repair and approval by final qc as of 14-sep-2021.

Brand Name
PENTAX
Common Device Name
VIDEO BRONCHOSCOPE 1.2C 3.8TP 600L
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
MDR Report Key12471809
Report Number9610877-2021-00818
Device Sequence Number4738733
Product Code EOQ
UDI-Device Identifier04961333232154
UDI-Public04961333232154
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K131028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEB-1170K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2021
Initial Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1